Respiratory Disorders Community
Breathing problems, very worried.
About This Community:

This patient support community is for discussions relating to lung and respiratory issues, allergies, asthma, bronchitis, colds/flu, chronic cough, COPD, lung abscess, nasal polyps, pleurisy, pneumonia, sarcoidosis, and tuberculosis.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Breathing problems, very worried.

Can seroquel cause breathing problems? I've been taking them for about four years and as of the last month my breathing has been really bad at night when I take them.

It's getting worse and the breathing trouble happens within about fifteen to twenty minutes after taking them whether I lay down and go to bed right away or stay up and active.

As of two days ago I had two of what seemed like "attacks" it becomes very hard to breath, my chest feels tight, my body warms up, I feel dizzy and like I might pass out.

My breathing also seems sallow at all times within the last two days. I've been choking on food a lot the last month, at first just at night but now all the time even when I'm just swallowing spit.
I am a smoker which I know can't be good for my breathing but I feel it's my medication and that what is happening is to severe to possibly be just smoking.
I went to see a doctor tonight and he said he's never heard of seroquel effecting someones breathing and reassured me it was my smoking habit. Yet I've read on the net that it can effect breathing and if it does to see a doctor right away.
At this point I'm really confused, I'm scared to take my pill tonight because I'm so sure it's causing this, but I depend on this medication to stay mentally stable.
Does anyone know about seroquel causing these problems? Or could I have possibly developed an allergy to it? Or can smoking really cause my breathing to be this strained along with the choking and "attacks"?
I really could use some help, I'm extremely worried.
4 Comments Post a Comment
Blank
1385254_tn?1279541149
My breathing also seems sallow at all times within the last two days.
Sorry meant *shallow* not *sallow*
Blank
585414_tn?1288944902
That would be a side effect of concern to speak to your doctor about as soon as possible.
Blank
Avatar_m_tn
Seroquel can cause breathing problems which can be serious. One should really avoid starting to take medicines like seroquel as they reduce life-expectancy and people can get serious (deadly) side-effects from them, especially if medications are withdrawn.

Some of these sites might be useful (but I doubt it).

http://seroquelwithdrawal.blogspot.fi/
http://nonpsychiatry.wordpress.com/
Blank
Avatar_m_tn
Go with your gut and not your doctor. I have been taking this medicine for about a year. It makes me feel at times like I am suffocating. I have tried taking it different time of the day but not getting any better, but the worst is at night. Lose the drug and if your doctor doesn' like it find a new doctor.  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Respiratory Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Respiratory Disorders Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
757137_tn?1347200053
Blank
allmymarbles
NJ